PSSD ?

New members can only post here until they introduce themselves
Vercingétorix
Posts: 94
Joined: Tue Apr 14, 2020 4:23 am
Contact:

Re: PSSD ?

Unread post by Vercingétorix »

Thomas wrote: Sun Jan 24, 2021 1:18 pm
Vercingétorix wrote: Sun Jan 24, 2021 1:02 pm Things are not always so simple. In my case, ED and genital anesthesia appeared after I lowered the ssri. If it were just common side effects, it should have occured when I was on the highest dose, and then improved when I decreased the dose, right ?
Obviously after a while I asked my doctor to go back to a higher dose, the result was an immediate improvement in sexual function, but only temporary for the ED, that still remains today.
You might suffer from PSSD the day you stop SSRIs. But you won't know for sure if your SD is (rare) PSSD or (common) side effects until you stop SSRIs. One way to be sure without risking depression would we switching from SSRIs to another class of antidepressants. You could speak with your doc about this.
I prefer to avoid medicines as much as possible, so my plan is to stop citalopram (i'm currently in a very slow taper off) and then try millepertuis. By then, find some natural products that work on me.
Vercingétorix
Posts: 94
Joined: Tue Apr 14, 2020 4:23 am
Contact:

Re: PSSD ?

Unread post by Vercingétorix »

In fact it seems that I suffer from antidepressant discontinuation syndrome, that can occur when the dose is stopped or abruptely decreased (my case) :
https://en.wikipedia.org/wiki/Antidepre ... n_syndrome



That could explain why the genital paresthesia was improved when I went back to a higher dose of citalopram. The weird thing is that ED has been lasting for almost 7 years, because on the wikipedia page it is said the syndrome lasts usually a few weeks, and rarely until 18 months. However, on the french page of the discontinuation syndrome it is said that it can last for 8 years and even permanently (but there is no citation related to that, so I cannot be sure of this).
Thomas
Posts: 212
Joined: Thu Jul 09, 2020 6:32 am
Contact:

Re: PSSD ?

Unread post by Thomas »

I am somehow convinced that PSSD and antidepressant discontinuation syndrome (ADS) are more or less the same... What do you think guys?
1) We suffer from some sexual side effects while on AD
2) While quitting, ADS is quite common and severe during a few days. I have never suffered from this.
3) Afterwards, in our cases, symptoms usually change from (1): some improve, some worsen or some new symptoms appear. It is like ADS symptoms replaced AD side effects. Long term ADS is very rare. Like PSSD. And both syndromes are not understood. So it's hard to have data about duration, etc.
Escitalopram, 10mg/day, Jan-May 2019. Fluoxetine, May-Sept 2019. Mirtazapine, November 2019-January 2020. Escitalopram, Feb-May 2020.
Symptoms: low libido | sexual numbness | insomnia
Vercingétorix
Posts: 94
Joined: Tue Apr 14, 2020 4:23 am
Contact:

Re: PSSD ?

Unread post by Vercingétorix »

Thomas wrote: Sun May 02, 2021 8:05 am I am somehow convinced that PSSD and antidepressant discontinuation syndrome (ADS) are more or less the same... What do you think guys?
1) We suffer from some sexual side effects while on AD
2) While quitting, ADS is quite common and severe during a few days. I have never suffered from this.
3) Afterwards, in our cases, symptoms usually change from (1): some improve, some worsen or some new symptoms appear. It is like ADS symptoms replaced AD side effects. Long term ADS is very rare. Like PSSD. And both syndromes are not understood. So it's hard to have data about duration, etc.
The first one is not my case at all, in fact before the decrease of the dose I was hypersexual while on citalopram (higher libido and better erections). It happens in some rare cases.
I am not sure these 2 syndroms are really the same thing, because it seems that most of people who suffer from ADS get improvement when they reinstate or increase ssri dose, it is not the case for most of PSSD sufferers.
Vercingétorix
Posts: 94
Joined: Tue Apr 14, 2020 4:23 am
Contact:

Re: PSSD ?

Unread post by Vercingétorix »

A quick update :
My doctor talked to me about vortioxetine, I think I'll give it a try.
I have been decreased citalopram for one year and I have absolutely no improvement in sexual function (and no worsening), so I doubt a lot that my ED will resolve when I stop completely citalopram. I had an improvement in my sexual fonction when I went back to a higher dose of citalopram a few years ago, but that was not enough, so maybe vortioxetine could bring me the sexual boost that I need. Vortioxetine is similar to ssri but with a different mechanism of action, so I think it might work.
What do you think ?
tonyareias
Posts: 136
Joined: Sat Mar 30, 2019 8:02 pm
Contact:

Re: PSSD ?

Unread post by tonyareias »

Incidence of sexual dysfunction is only slightly higher in patients taking vortioxetine than in people taking placebos and occurs in less than 10% of vortioxetine-treated patients. As such, vortioxetine may be appropriate for people who have suffered sexual side effects from other antidepressant medications.
Post Reply

Who is online

Users browsing this forum: No registered users and 4 guests